Forum

Am I making the right decision?

Am requesting peoples opinion. Have I made a correct choice, or I’m being completely impulsive and daft by just stopping the copaxone injection. I feel I need a clearer head to support my husband and his mental health needs and am trying to rule out anything that may cause any problems and fuzziness, to fully support him and his current needs at the moment Sorry about the random question

Hi Missymay

Only you know your current situation and only you can make the decision to stop Copaxone.

And unfortunately no one can possibly tell whether you make the right or the wrong decision in the long run.

Whatever you do, keep eating well, taking Vitamin D and maybe B12 (get your levels checked by your GP). Have the flu jab each year and make sure you try to keep your body strong.

If you find that you start having regular relapses, and that in itself impacts on your ability to care for both you and him, you can always restart the Copaxone or try a different DMD. It’s not an irreversible decision.

(I can only add that I never had any side effects from Copaxone so be sure that by stopping the Copaxone you will improve matters with regard to a fuzzy head.)

All the best.

Sue

Thank you sue, it all feels like a mess at the moment x

It seems to me that the best way to provide support to the people in your life who rely upon you is to stay as well as possible. It all depends how you define ‘well’. ‘Well’ in the immediate term might mean free from the side-effects of a DMD. ‘Well’ in the slightly longer term might mean taking the DMD that lets you dodge the relapse that might have put you in hospital and/or cost you sight/mobility/continence etc and made you dependent upon the very people that you had hoped could depend on you.

There are no certainties abut the relative risks here: all a person can do is weigh up the risks and benefits as they present themselves and go with whatever feels right - or (at least) feels least wrong!

Good luck

Alison

1 Like

Gosh, that’s a hard one.

I think a relapse would be a serious setback to your caring.

Coping with the fuzziness may be the better option.

As Sue said, eat well and look after yourself as best as you can.

Steve

2 Likes

I was on copaxone a few years ago. Other than issues with the injection site, I never had any problems with copaxone.

If you do stop taking it and it then happens that you start to feel worse, you can then decide whether or not to restart taking it.

As the others have said, stay well yourself and everything work out for you and your husband.

derek

Hiya

Just want to echo what the others have said.

I was on Copaxone for a while and decided to stop it and to be honest I don’t feel any different since stopping.

Good luck and remember you can always resyart it.

Take care.

Shazzie xx

Why not have a copaxone holiday?